Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 347, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 23, 2015, 5:22 PM EDT for Ben Hill County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2015, 5:22 PM EDT (21:22 UTC)
- Expired
- Jul 23, 2015, 6:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Ben Hill County, GA
The radar
The Moody AFB radar (KVAX), 100 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070
WUUS52 KTAE 232122
SVRTAE
GAC017-232200-
/O.NEW.KTAE.SV.W.0347.150723T2122Z-150723T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 PM EDT THU JUL 23 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEN HILL COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 600 PM EDT
* AT 522 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FITZGERALD...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FITZGERALD...WESTWOOD...QUEENSLAND...BOWENS MILL...LULAVILLE...RED
BLUFF AND ASHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3168 8300 3168 8305 3173 8332 3175 8333
3177 8335 3184 8334 3184 8321 3185 8318
3183 8315 3183 8314 3181 8313 3181 8311
3182 8311 3178 8303 3178 8300
TIME...MOT...LOC 2122Z 272DEG 22KT 3180 8326
$$
JLF1 follow-up statement
601
WWUS52 KTAE 232157
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT THU JUL 23 2015
GAC017-232207-
/O.EXP.KTAE.SV.W.0347.000000T0000Z-150723T2200Z/
BEN HILL GA-
557 PM EDT THU JUL 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR BEN HILL COUNTY WILL EXPIRE AT
600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3168 8300 3168 8305 3173 8332 3175 8333
3177 8335 3184 8334 3184 8321 3185 8318
3183 8315 3183 8314 3181 8313 3181 8311
3182 8311 3178 8303 3178 8300
TIME...MOT...LOC 2154Z 272DEG 22KT 3180 8326
$$
JLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:40 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 23, 3:40 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT THU JUL 23 2015
.Near Term [Through Tonight]...
Storms initiated as expected along a surface trough just north of
the Tri-State region and along the Panhandle seabreeze front. These
storms are quickly moving east in the westerly flow regime. Expect
these storms to consolidate into a larger more uniform area of
storms as they move east. Additionally, a complex of storms moving
through central AL/GA will drop into the region behind this initial
round of storms and last into the late evening. Based on the
evolution of storms thus far, there certainly is an low-end threat
for isolated to scattered severe wind gusts, though the threat seems
a bit lower than past days. Expect convection to remain mostly
offshore by midnight.
.Short Term [Friday Through Saturday Night]...
A weak frontal boundary will slowly move to the south over the
next couple of days as an area of low pressure develops off the
Southern States in the Western Atlantic. Deep layer moisture will
increase ahead of the frontal zone on Friday, resulting in
increased coverage of showers and thunderstorms, especially during
the afternoon hours. Some of the hi-res members indicate the
potential for some locally heavy rainfall across the Florida Big
Bend. At this point, amounts aren't heavy enough to justify a
flash flood watch, though this may become necessary if future ECAM
runs suggest an increasing flood threat on Friday.
By Saturday, as the area of low pressure slowly develops off the
Florida Coast in the Atlantic, drier air will begin to move in
from the Southern Appalachians into our region. This should
diminish rain chances across Southern Alabama and Georgia, with
afternoon storm activity focused more into the Florida Big Bend.
With less thunderstorm activity high temperatures across our
northern zones should be in the mid to upper 90s. The drier air
moving in should result in heat indices staying below heat
advisory critieria.
.Long Term [Sunday Through Thursday]...
Model guidance throughout the first part of the long term period
agrees that the area of low pressure off the Florida East coast
will remain nearly stationary through Monday before moving off to
the NE into the Atlantic on Tuesday. As a result, drier air will
continue to move into the region around the western side of this
low pressure area. This will result in lower than normal rain
chances through Tuesday across the forecast area. By Wednesday
with the low pressure area well removed from the region, deep
layer moisture will increase returning near normal rain chances to
the forecast.
&&
.Aviation...
[Through 18Z Friday] VFR will prevail outside of thunderstorms,
though if a storm impacts a station LIFR conditions and winds
around 30 knots will be possible. Only patchy fog is expected
tomorrow morning within an hour of sunrise and should remain MVFR.
&&
.Marine...
Moderate westerly flow will intensify through Friday with winds
reaching cautionary conditions at times Friday evening. The
gradient will weaken on Saturday night with a return to more
typical summertime winds expected by the first of the week.
&&
.Fire Weather...
The wet pattern will continue through the weekend, precluding any
hazardous fire weather conditions.
&&
.Hydrology...
There's some potential for heavy rainfall across the region on
Friday ahead of an approaching frontal boundary, with the greatest
threat focused into the Southeast Florida Big Bend. Only the
Steinhatchee River is running above normal at this time. With
widespread 1.5 to 3 inches of rain expected over the next 48
hours, only modest rises are anticipated on the smaller rivers in
the SE Florida Big Bend.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 76 93 77 94 75 / 50 80 40 50 20
Panama City 80 91 77 92 78 / 40 70 40 40 20
Dothan 74 95 74 97 74 / 60 60 30 20 10
Albany 74 95 75 97 73 / 40 60 30 30 10
Valdosta 74 91 75 93 73 / 60 80 40 50 20
Cross City 76 90 77 92 75 / 50 80 50 60 30
Apalachicola 80 90 79 90 78 / 40 80 40 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
Taylor-Coastal Wakulla-Gadsden-Inland Franklin-Inland Gulf-
Inland Jefferson-Inland Taylor-Inland Wakulla-Jackson-Leon-
Liberty-Madison.
HIGH RIP CURRENT RISK until Midnight EDT tonight FOR Coastal
Franklin.
GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
Berrien-Brooks-Colquitt-Cook-Decatur-Grady-Irwin-Lanier-
Lowndes-Miller-Mitchell-Seminole-Thomas-Tift-Turner-Worth.
AL...NONE.
GM...NONE.
&&
NEAR TERM...HARRIGAN
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...HARRIGAN
MARINE...GODSEY
FIRE WEATHER...HARRIGAN
HYDROLOGY...GODSEYIn the hours before
Special weather statement, Jul 23, 4:56 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 PM EDT THU JUL 23 2015
GAZ127-145-146-232145-
WORTH GA-COLQUITT GA-MITCHELL GA-
456 PM EDT THU JUL 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MITCHELL...SOUTHERN WORTH
AND COLQUITT COUNTIES UNTIL 545 PM EDT...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF PUTNEY TO 6 MILES EAST OF PELHAM...AND MOVING EAST AT 35
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOULTRIE...PELHAM...CAMILLA...OMEGA...NORMAN PARK...DOERUN...
RIVERSIDE...SCHLEY...FUNSTON...SALE CITY...COTTON...SOUTH MOULTRIE...
PINEBORO...NEW ELM...MOULTRIE MUNICIPAL A/P...TICKNOR...LESTER...
LIVINGSTON...CROSLAND AND HINSONTON.
LAT...LON 3145 8367 3143 8367 3143 8365 3133 8365
3133 8358 3105 8368 3111 8417 3144 8408
3144 8400 3146 8400
TIME...MOT...LOC 2056Z 283DEG 31KT 3142 8401 3115 8405
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:03 AM EDT | Heat Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Colquitt, Cook and 12 more | 16 hr |
| Jul 23, 3:07 PM EDT | Severe Thunderstorm Warning | TAE | Early | 38 min |
| Jul 23, 3:41 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Early | 49 min |
| Jul 23, 4:56 PM EDT | Special Weather Statement | TAE | Colquitt | 49 min |
| Jul 23, 5:07 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 38 min |
| Jul 23, 5:36 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman | 39 min |
| Jul 23, 5:52 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook | 53 min |
| Jul 23, 6:43 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Lanier | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.